MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE CAMBER LAMINOPLASTY SYSTEM; ORTHOSIS, SPINE, PLATE, LAMINOPLASTY, METAL

NUVASIVE, INCORPORATED NUVASIVE CAMBER LAMINOPLASTY SYSTEM; ORTHOSIS, SPINE, PLATE, LAMINOPLASTY, METAL
Model Number 8370013P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vertebral Fracture (4520)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) a patient underwent a cervical fusion procedure from c4-c6.During the procedure the hinge side of the c6 bone was fractured when the camber plate was placed at c6.It is unknown whether the patient was experiencing any additional adverse consequences as a result of the vertebral fracture.It is unknow what was done to treat/address the vertebral fracture.
 
Additional Manufacturer Narrative
No device was returned as no product problem was alleged, no radiographs or images provided so the complaint could not be confirmed.The patients bone quality is unknown.Review of the reported event noted no device malfunction took place but rather the vertebral body fractured when the plate was placed indicating, an excessive hinge cut removed too much bone, insufficient bone quality and or excessive force applied during placement resulting in vertebral fracture and suggesting surgical technique as the likely cause or contributor.A review of the manufacturing history found no material nonconformance, no manufacturing error, nor discrepancies with respect to material type, treatments or dimension that may have caused or contributed to this event.Parts met acceptance criteria upon release.No additional investigation can be completed at this time.No additional investigation can be completed at this time.Label review: "potential adverse events and complications - as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries.Potential risks identified with the use of this system, which may require additional surgery, include: fracture of the vertebra "warnings, cautions and precautions - the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." "method of use - please refer to the surgical technique for this device." "information - to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at +1-800-475-9131.You may also email: info@nuvasive.Com.".

Brand Name
NUVASIVE CAMBER LAMINOPLASTY SYSTEM
Common Device Name
ORTHOSIS, SPINE, PLATE, LAMINOPLASTY, METAL
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
patrick yrigoyen
7475 lusk blvd
san diego, CA 92121
MDR Report Key20057555
Report Number2031966-2024-00211
Device Sequence Number20912406
Product Code NQW
UDI-Device Identifier00887517995704
UDI-Public887517995704
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191169
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8370013P
Device Lot NumberML03744
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Initial Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale